Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 179, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 24, 2011, 3:34 PM EDT for Franklin County, Nash County, North Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2011, 3:34 PM EDT (19:34 UTC)
- Expired
- Jun 24, 2011, 4:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Nash County, NC
The radar
The Raleigh/Durham radar (KRAX), 51 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:10 PM EDT | TSTM WND DMG | 2 Wnw Nashville, NC | TREES AND POWERLINES DOWN NEAR TAYLOR STORE ROAD AND NC 58...CAUSING SOME STRUCTURAL DAMAGE TO HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
421
WUUS52 KRAH 241934
SVRRAH
NCC069-127-242030-
/O.NEW.KRAH.SV.W.0179.110624T1934Z-110624T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT FRI JUN 24 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
NASH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 430 PM EDT
* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BUNN...OR 7 MILES SOUTH OF LOUISBURG...
MOVING EAST AT 25 MPH. ANOTHER SEVERE STORM WAS LOCATED JUST SOUTH
OF CASTALIA. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
SPRING HOPE...
CASTALIA...
NASHVILLE...
RED OAK...
DORTCHES...
BUNN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
&&
LAT...LON 3586 7783 3575 7818 3582 7826 3587 7828
3591 7835 3593 7835 3594 7839 3598 7843
3611 7837 3616 7791 3615 7789 3614 7778
3615 7776 3613 7770
TIME...MOT...LOC 1932Z 262DEG 20KT 3600 7825
$$
WSS4 follow-up statements
708
WWUS52 KRAH 241951
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT FRI JUN 24 2011
NCC069-127-242030-
/O.CON.KRAH.SV.W.0179.000000T0000Z-110624T2030Z/
FRANKLIN NC-NASH NC-
351 PM EDT FRI JUN 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NASH AND SOUTHERN FRANKLIN COUNTIES...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SPRING
HOPE...OR 11 MILES SOUTHEAST OF LOUISBURG...MOVING EAST AT 20 MPH.
ANOTHER SEVERE STORM WAS LOCATED IN THE VICINITY OF RED OAK AND
NASHVILLE IN NASH COUNTY...ALSO MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BAILEY...CASTALIA...
NASHVILLE...AVENTON...RED OAK...SHARPSBURG...DORTCHES AND BATTLEBORO.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3586 7783 3575 7818 3582 7826 3587 7828
3591 7835 3593 7835 3594 7839 3598 7843
3611 7837 3616 7791 3615 7789 3614 7778
3615 7776 3613 7770
TIME...MOT...LOC 1950Z 268DEG 19KT 3598 7814
$$
WSS916
WWUS52 KRAH 242012
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT FRI JUN 24 2011
NCC069-127-242030-
/O.CON.KRAH.SV.W.0179.000000T0000Z-110624T2030Z/
FRANKLIN NC-NASH NC-
412 PM EDT FRI JUN 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NASH AND SOUTH CENTRAL FRANKLIN COUNTIES...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
NASHVILLE...MOVING EAST AT 30 MPH. THE OTHER SEVERE STORM THAT WAS
NEAR RED OAK EARLIER HAS WEAKENED BELOW SEVERE CRITERIA.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... DORTCHES...SHARPSBURG
AND BATTLEBORO.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3586 7783 3575 7818 3582 7826 3587 7828
3592 7836 3593 7836 3598 7837 3603 7830
3607 7790 3609 7784 3610 7774 3607 7773
TIME...MOT...LOC 2012Z 287DEG 25KT 3593 7795
$$
WSS092
WWUS52 KRAH 242019
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT FRI JUN 24 2011
NCC069-127-242030-
/O.CON.KRAH.SV.W.0179.000000T0000Z-110624T2030Z/
FRANKLIN NC-NASH NC-
419 PM EDT FRI JUN 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NASH AND SOUTH CENTRAL FRANKLIN COUNTIES...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
NASHVILLE...MOVING EAST AT 30 MPH. OUTFLOW FROM THIS SEVERE STORM
WILL CROSS I-95 BETWEEN MILE MARKERS 132 AND 135. ANOTHER
POTENTIALLY SEVERE STORM WAS DEVELOPING NEAR BUNN IN SOUTHEAST
FRANKLIN COUNTY.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... DORTCHES...SHARPSBURG
AND BATTLEBORO.
LAT...LON 3586 7783 3575 7818 3582 7826 3587 7828
3592 7836 3593 7836 3598 7837 3603 7830
3607 7790 3609 7784 3610 7774 3607 7773
TIME...MOT...LOC 2018Z 287DEG 25KT 3591 7791
$$
WSS043
WWUS52 KRAH 242031
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
431 PM EDT FRI JUN 24 2011
NCC069-127-242041-
/O.EXP.KRAH.SV.W.0179.000000T0000Z-110624T2030Z/
FRANKLIN NC-NASH NC-
431 PM EDT FRI JUN 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NASH AND SOUTH CENTRAL
FRANKLIN COUNTIES EXPIRED AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3586 7783 3575 7818 3582 7826 3587 7828
3592 7836 3593 7836 3598 7837 3603 7830
3607 7790 3609 7784 3610 7774 3607 7773
TIME...MOT...LOC 2019Z 287DEG 25KT 3591 7790
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:08 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 24, 3:08 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 308 PM EDT FRI JUN 24 2011 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS AFTERNOON... THEN MOVE THROUGH THE AREA TONIGHT. IN THE WAKE OF THE FRONT... EXPECT MOSTLY SUNNY SKIES WITH NEAR NORMAL TEMPERATURES THROUGH THE WEEKEND. && .NEAR TERM /THROUGH SATURDAY/... AS OF 200 PM FRIDAY... 17Z SFC ANALYSIS SHOWED OCCLUDED 1000 MB LOW PRESSURE CENTERED IN SOUTHEAST ONTARIO...WITH A TROUGH AXIS EXTENDING SOUTH THROUGH THE MID-ATLANTIC INTO THE CAROLINAS. A COLD FRONT ASSOC/W THE OCCLUDED LOW PRESSURE SYSTEM EXTENDED FROM CENTRAL/SOUTHWEST VA WSW THROUGH SOUTHERN TN...AND WAS MOVING SLOWLY EAST/SE TOWARD CENTRAL NC. ALOFT...LATEST WV IMAGERY AND RUC DATA SHOWED AN H5 LOW CENTERED IN SOUTHEAST ONTARIO...WITH CYCLONIC FLOW ALOFT EXTENDING SOUTH THROUGH THE OH/TN VALLEYS AND SOUTHERN APPALACHIANS. A POTENT H5 SHORTWAVE WAS NOTED OVER SOUTHERN OHIO AT 17Z. CONVECTION THROUGH TONIGHT: THE POTENT H5 SHORTWAVE CURRENTLY OVER SOUTHERN OH WILL TRACK ESE ACROSS THE CENTRAL/NORTHERN VIRGINIAS OR IN VICINITY OF THE MASON DIXON LINE BETWEEN 18Z THIS AFTERNOON AND 00Z THIS EVENING. IN RESPONSE TO DPVA AND HEIGHT FALLS ASSOC/W THIS FEATURE...A LOW LEVEL (SFC-H85) TROUGH IS EXPECTED TO STRENGTHEN OVER THE MID-ATLANTIC AND CAROLINAS LATER THIS AFTERNOON. ALTHOUGH THE BEST UPPER LEVEL FORCING ASSOC/W THE H5 SHORTWAVE WILL BE IN NORTHERN VA...GIVEN CYCLONIC FLOW ALOFT AND CONTINUED (ALBEIT WEAK) H5 HEIGHT FALLS... EXPECT AT LEAST MARGINAL SYNOPTIC FORCING ACROSS THE AREA IN ADDITION TO THE AFOREMENTIONED LOW LEVEL CONVERGENCE. SPC MESOANALYSIS SHOWED 1000-2000 J/KG OF MLCAPE AS OF 17Z. A DRIER AIRMASS ADVECTING INTO THE AREA FROM THE WEST/NW WILL HAVE A SIGNIFICANT STABILIZING EFFECT ON THE ATMOSPHERE IN VICINITY OF THE TRIAD THIS AFTERNOON...WITH FCST SOUNDINGS SHOWING MLCAPE VALUES DECREASING RAPIDLY AFTER 18Z. SFC DEWPOINTS AT INT/GSO HAVE ALREADY FALLEN INTO THE 60-63F RANGE AS OF 17Z. OUTSIDE OF THE TRIAD... EXPECT THAT DEWPOINTS IN THE UPPER 60S/70F...MAX TEMPERATURES IN THE LOWER 90S AND MODESTLY STEEP MID-LEVEL LAPSE RATES (~6C/KM) WILL CONTRIBUTE TO A MODERATELY UNSTABLE AIRMASS DURING PEAK HEATING WITH MLCAPE VALUES OF 2000-3000 J/KG IN THE SANDHILLS AND SE COASTAL PLAIN AND 1500-2500 J/KG IN VICINITY OF THE TRIANGLE. WITH THE ABOVE IN MIND...ANTICIPATE ISOLD CONVECTION TO DEVELOP BETWEEN THE WESTERN PIEDMONT AND TRIANGLE BY MID AFTERNOON IN ASSOC/W STRENGTHENING LOW LEVEL CONVERGENCE AND BROAD SYNOPTIC FORCING...WITH A POTENTIAL FOR ISOLD CONVECTION TO EVOLVE INTO A SSW-NNE LINE (OR BROKEN LINE) THAT PROGRESSES EAST THROUGH THE COASTAL PLAIN LATE THIS AFTERNOON/EARLY THIS EVENING. THE PRIMARY UNCERTAINTY WITH THE FORECAST WILL BE CONVECTIVE COVERAGE. AT THIS TIME WILL SHOW 20% POPS OUTSIDE OF THE NW PIEDMONT UP TO THE TRIANGLE...WITH 30% IN THE COASTAL PLAIN AND PORTIONS OF THE SANDHILLS. AFTER 00-03Z ANY CONVECTION SHOULD SHIFT EAST/SE AWAY FROM CENTRAL NC AS A DRIER/STABLE AIRMASS ASSOC/W THE AFOREMENTIONED COLD FRONT PROGRESSES THROUGH THE AREA...AND WILL REMOVE PRECIP CHANCES BY 03Z. SEVERE THREAT THROUGH TONIGHT: SPC MAINTAINS THE SLIGHT RISK EAST OF HIGHWAY 1 TODAY. FORCING/ INSTABILITY AS DISCUSSED ABOVE ARE FAVORABLE FOR THE DEVELOPMENT OF DEEP CONVECTION SOUTH AND EAST OF THE TRIAD THIS AFTERNOON. MID-LEVEL WINDS THIS AFTERNOON WILL BE A GOOD 10-15 KNOTS WEAKER THAN YESTERDAY...PEAKING AT ~35 KNOTS. AS A RESULT...EFFECTIVE BULK SHEAR VALUES TODAY WILL NOT EXCEED 25-30 KT...AND MAY BE AS LOW AS 20-25 KT...SUGGESTING MULTICELL ORGANIZATION AT BEST. EVEN IF EFFECTIVE SHEAR VALUES ARE MARGINAL...DUE TO STRONG INSOLATION... EXPECT STEEP LOW-LEVEL LAPSE RATES AND INVERTED-V THERMODYNAMIC PROFILES TO RESULT IN HIGH DCAPE VALUES AND AN ASSOCIATED POTENTIAL FOR STRONG COLD POOLS. WITH THE ABOVE IN MIND...EXPECT THE SEVERE THREAT TO GENERALLY BE CONFINED TO LOCATIONS EAST OF HIGHWAY 1 BETWEEN 200 PM THIS AFTERNOON AND 900 PM THIS EVENING...WITH THE RELATIVE BEST CHANCE IN THE SANDHILLS AND SE COASTAL PLAIN. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS. SATURDAY: EXPECT SYNOPTIC SUBSIDENCE ON SAT IN ASSOC/W MODEST H5 HEIGHT RISES. FCST SOUNDINGS SHOW A RELATIVELY STRONG MID-LEVEL SUBSIDENCE INVERSION ACROSS THE ENTIRE AREA. THIS...ALONG WITH A RELATIVELY DRY AIRMASS (DEWPOINTS/UPPER 50S) IN PLACE WILL RESULT IN A STABLE ATMOSPHERE OVER CENTRAL NC. AS A RESULT...WILL FCST SUNNY SKIES WITH NO CHANCE FOR PRECIPITATION. USING THE DRY-ADIABATIC METHOD AND MIXING UP TO 800 MB...EXPECT HIGHS TO RANGE FROM THE UPPER 80S N/NW PIEDMONT TO THE LOWER 90S ELSEWHERE. -VINCENT && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 245 PM FRIDAY.... THE SHORT TERM PERIOD WILL START OUT WITH A WEAK FRONTAL BOUNDARY PROGGED TO BE STALLED NEAR THE NC/SC BORDER...AND WEAK SURFACE TROUGHING OVER THE COASTAL PLAIN. THIS WILL RESULT IN DEEP WESTERLY TO NORTHWESTERLY FLOW OVER THE FORECAST AREA...WHICH WILL ACT TO DRY OUT THE ATMOSPHERIC COLUMN. IN FACT...PWAT VALUES ARE PROGGED TO DECREASE TO NEAR OR EVEN SLIGHTLY BELOW 1 INCH BY SATURDAY...WITH ONLY A MODEST RECOVERY EXPECTED ON SUNDAY AS THE AREA SEES SOME RETURN FLOW. THEREFORE SATURDAY IS EXPECTED TO BE A MOSTLY DRY DAY...BUT CANNOT COMPLETELY RULE OUT AN ISOLATED STORM OR TWO DURING PEAK HEATING...ESPECIALLY ACROSS THE EAST IN THE VICINITY OF THE AFOREMENTIONED WEAK SURFACE TROUGH. PRECIP CHANCES WILL ONLY INCREASE SLIGHTLY ON SUNDAY DUE TO THE INCREASED MOISTURE. WILL MAINTAIN THE CURRENT FORECAST OF ISOLATED AFTERNOON/EVENING CONVECTION ACROSS THE REGION...ESPECIALLY ACROSS THE SOUTH AND EAST DUE TO THE POSITION OF THE PERSISTENT WEAK SURFACE TROUGH. HIGH TEMPS ARE EXPECTED TO BE SLIGHTLY ABOVE NORMAL ON SUNDAY...GENERALLY IN THE LOW TO MID 90S...WITH OVERNIGHT LOWS NEAR NORMAL...MOSTLY IN THE MID/UPPER 60S TO LOWER 70S. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 300 PM FRIDAY... BY THE BEGINNING OF NEXT WEEK...A MID LEVEL RIDGE CENTERED NEAR TEXAS WILL BUILD ACROSS THE SOUTHEAST US...WITH CENTRAL NC REMAINING ON THE EASTERN PERIPHERY OF THE RIDGE. AT THE SURFACE...SOUTHERLY FLOW WILL RETURN TO THE AREA RESULTING IN AN INCREASE IN MOISTURE ACROSS FORECAST AREA. THE AFOREMENTIONED RIDGE IS THEN PROGGED TO RETROGRADE BY THE MIDDLE OF THE WEEK AS A MID LEVEL TROUGH HELPS DRAG A WEAK FRONTAL BOUNDARY TOWARDS THE REGION ON WEDNESDAY. THEREFORE...SCATTERED DIURNAL CONVECTION WILL BE POSSIBLE EACH AFTERNOON/EARLY EVENING. HOWEVER...TRYING TO PINPOINT THE BEST DAY FOR PRECIP REMAINS A CHALLENGE AS IT WILL LIKELY BE DEPENDENT ON UPPER LEVEL DISTURBANCES RIDING THE PERIPHERY OF THE RIDGE IN NORTHWEST FLOW ALOFT. HOWEVER...WILL SHOW SLIGHTLY HIGHER CHANCES BY THE MIDDLE OF THE WEEK DUE TO THE APPROACH OF THE AFOREMENTIONED MID LEVEL TROUGH AND ASSOCIATED SURFACE FRONT (ALTHOUGH WILL NOT GO MUCH HIGHER DUE TO THIS BEING THE DAY 6/7 TIME FRAME). THEN...WILL SHOW SLIGHTLY LOWER PRECIP CHANCES BY THE END OF THE WEEK AS THE TROUGH AXIS IS PROGGED TO PASS TO OUR EAST. TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE THE SEASONAL NORMS THROUGHOUT THE PERIOD. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 145 PM FRIDAY... 24-HR TAF PERIOD: VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH THE TAF PERIOD. EXPECT WEST OR WSW WINDS SUSTAINED AT 10-15 KT WITH GUSTS UP TO 20 KT THROUGH THE AFTERNOON IN ASSOC/W RELATIVELY DEEP MIXING AND 20 KT WESTERLY LOW LEVEL FLOW. ANTICIPATE ISOLD TO SCT SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON ALONG AND AHEAD OF AN APPROACHING COLD FRONT. THE BEST CHANCE FOR SUB-VFR CONDITIONS ASSOC/W CONVECTION WILL BE AT THE RDU/FAY/RWI TERMINALS WHERE INSTABILITY WILL BE GREATEST. AT THE INT/GSO TERMINALS... INCREASINGLY DRIER AIR FILTERING INTO THE NW PIEDMONT THIS AFTERNOON WILL LIMIT INSTABILITY AND LIKELY PRECLUDE THE POSSIBILITY OF CONVECTION. ANY ISOLD/SCT THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO MOVE EAST/SE OF CENTRAL NC TERMINALS BY 00-03Z THIS EVENING AS A DRIER AND MORE STABLE AIRMASS ADVECTS INTO THE AREA. WINDS WILL VEER TO THE N/NW AND DECREASE TO ~5 KT IN THE WAKE OF THE COLD FRONTAL PASSAGE AFTER 00Z THIS EVENING. NORTHWEST WINDS SUSTAINED AT 7-13 KT ARE EXPECTED BY MID/LATE SAT MORNING AT THE END OF THE TAF PERIOD. LOOKING AHEAD: VFR CONDITIONS ARE EXPECTED TO RULE THROUGH THE WEEKEND IN ASSOC/W A RELATIVELY DRY AND STABLE AIRMASS. ISOLD TO SCT PRIMARILY AFTERNOON AND EVENING SHOWERS/STORMS WILL BE POSSIBLE AGAIN MON-WED. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...KRR LONG TERM...KRR AVIATION...VINCENT
Hazardous weather outlook, Jun 24, 8:51 AM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 851 AM EDT FRI JUN 24 2011 NCZ008>011-026>028-041>043-077-078-085-086-088-089-251300- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 851 AM EDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF HIGHWAY 1 OVER PORTIONS OF THE TRIANGLE...SANDHILLS AND COASTAL PLAIN THIS AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT. ANY STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 12 PM THIS AFTERNOON AND 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007-021>025-038>040-073>076-083-084-251300- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 851 AM EDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT SOUTH AND EAST OF THE TRIAD... HOWEVER...THE BEST CHANCE FOR SEVERE WEATHER IS EXPECTED TO REMAIN EAST OF HIGHWAY 1. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Local storm report, Jun 24, 10:25 AM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1025 AM EDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 3 E LILESVILLE 34.97N 79.93W
06/18/2011 ANSON NC EMERGENCY MNGR
*** 1 FATAL *** TREE LIMB SNAPPED AND KILLED A 39 YEAR
OLD WOMAN ON BLEWETT FALLS ROAD IN LILESVILLE. THE
STRONG WINDS ASSOCIATED WITH THE STORM WERE OUT IN
ADVANCE OF THE MAIN AREA OF HEAVY PRECIPTATION AND
LIGHTNING.
&&
EVENT NUMBER RAH1100909
BLAESSpecial weather statement, Jun 24, 3:07 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 307 PM EDT FRI JUN 24 2011 NCZ008>011-026>028-041>043-242015- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE- JOHNSTON-WILSON- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT...RALEIGH... SMITHFIELD...WILSON 307 PM EDT FRI JUN 24 2011 ...ISOLATED THUNDERSTORMS WILL AFFECT PORTIONS OF THE NORTHERN PIEDMONT AND NORTHEAST COASTAL PLAIN THROUGH 415 PM THIS AFTERNOON... AT 300 PM EDT...ISOLATED THUNDERSTORMS WERE LOCATED IN NORTHERN WAKE...FRANKLIN...NASH AND HALIFAX COUNTIES...MOVING EAST AT 30 MPH. BRIEF HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE IN ASSOCIATION WITH THESE STORMS. SOME LOCATIONS THAT WILL BE AFFECTED BY ISOLATED THUNDERSTORMS THROUGH 415 PM INCLUDE...YOUNGSVILLE...CASTALIA...HALIFAX...AND INTERSTATE 95 BETWEEN MILE MARKER 132 AND MILE MARKER 176. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:40 PM EDT | Special Weather Statement | RAH | Nash | 65 min |
| Jun 24, 4:58 PM EDT | Special Weather Statement | RAH | Edgecombe | 62 min |
| Jun 24, 6:19 PM EDT | Special Weather Statement | RAH | Anson | 56 min |
| Jun 24, 7:23 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 52 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.